# SDR 97ZZZM243

- Difficulty date: January 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N30UA
- Make and model: Doug DC-8-61
- Aircraft serial: 45888
- Engine: Pwa JT3D3B
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A, E

## Discrepancy

MIAMI - ON TAKEOFF, NR 1 ENGINE BEGAN TO STALL SEVERELY AT 400 FEET.  TOWER REPORTED FLAMES OUT OF NR 1 ENGINE.  ENGINE WAS SHUT DOWN.  RETURNED TO MIAMI AND LANDED WITHOUT INCIDENT.  INSPECTION REVEALED NO EVIDENCE OF FIRE, BUT METAL IN TAIL PIPE.  REPLACED ENGINE, PERFORMED OVERWEIGHT INSPECTION AND RETURNED A/C TO SERVICE.  (M)
